What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Nov 27, 1:01 PM EST, 25 minutes earlier.
Area forecast discussion, Nov 27, 1:01 PM EST, 25 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
101 PM EST Sun Nov 27 2022
.SYNOPSIS...
A system brings rain showers and gusty winds through tonight.
Another strong system approaches Tuesday night, bringing another
round of gusty winds and rain into Wednesday.
&&
.NEAR TERM /THROUGH MONDAY/...
As of 1250 PM Sunday...
A cold front will move through the area this afternoon with
gusty showers possible, and maybe even a thunderstorm.
Huntington gusted to 54 mph with a line of showers just before
noon. So far, the highest gust at Snowshoe has been 40 mph at 9
am. Will continue with the wind advisory for the higher
elevations of the northern mountains.
Colder air behind the front will create a cloud deck with
some light rain or drizzle tonight, possibly lingering into
Monday morning in the northern West Virginia mountains. The air
is marginal for any snow to develop, which leaves a concern that
some freezing drizzle might be possible in the highest
elevations of the northern mountains late tonight into Monday.
Will continue to monitor the situation closely.
&&
.SHORT TERM /MONDAY NIGHT THROUGH TUESDAY NIGHT/...
As of 400 AM Sunday...
A northern stream jet will advect colder air across the region on
Monday with high temperatures mainly in the 40s. Skies will be
mostly cloudy as a disturbance moves out of the Great Lakes. Along
the mountains a weak boundary between low pressure east and high
pressure west, serves as a focus for light showers through the
day. Light snow showers above 3 kft are possible early Monday
morning; however, precipitation should change back over to rain
by mid morning. The highest peaks may see an inch of snow. Rain
tapers off Monday night as the ridge builds from the west.
Clouds overhead should help to moderate temperatures just above
freezing overnight, although mountains will see temperatures in
the upper 20s and low 30s.
Tuesday will be dry with near normal temperatures in the upper 50s
to lower 60s across the lowlands and in the 40s along the mountains.
Skies may scatter a little during the afternoon; however, the next
system approaches quickly limiting any afternoon breaks. There
is some uncertainty on how fast the next system arrives. The
latest forecast updates slowed the arrival of the front. A few
prefrontal showers may sneak across late Tuesday afternoon
across eastern Kentucky and the Ohio Valley with a warm front
moving through after midnight.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
As of 400 AM Sunday...
Another round of rain and wind is anticipated as the warm front
moves across the region from the plains on Wednesday. Models
are in generally good agreement with this next system, pulling a
warm front through followed by a cold front Wednesday evening
into Thursday morning. There is still some uncertainty on how
quickly the colder air mass pulls through. Rain showers along
the mountains are expected to mix with or change over to light
snow late Wednesday night before precipitation diminishes behind
the front.
A dry but chilly start can be expected Thursday morning behind
the front with temperatures in the 20s. Westerly gusts along the
mountains will bring wind chill values down into the single
digits and teens. Daytime highs will only rebound into the mid
30s to near 40, with slightly colder temperatures in the mid 20s
along the mountains.
A building ridge Friday into Saturday will bring warmer and
drier conditions for the end of the week.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
As of 1250 AM Sunday...
A cold front will move through the area this afternoon with
gusty showers possible, and maybe even a thunderstorm.
Huntington gusted to 54 mph with a line of showers just before
noon. Stronger convection could cause 45 to 55 mph gusts for the
next several hours, with 30 to 40 mph gusts outside of the
precipitation. Expect VFR conditions outside of any showers this
afternoon, but showers could cause brief visibility restrictions
into IFR conditions
An MVFR stratus deck will form behind the cold front this
evening with some light rain or drizzle possible tonight. The
deck will lower to IFR conditions in the higher elevations of
the mountains. Gusty westerly winds can be expected, but not as
strong as the afternoon hours. Late tonight and early Monday
morning, there is a possibility of freezing drizzle in
northeastern West Virginia. This deck will gradually lift on
Monday with precipitation ending Monday morning.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z MONDAY...
FORECAST CONFIDENCE: Medium.
ALTERNATE SCENARIOS: Timing of showers and associated
restrictions could vary from the forecast this afternoon.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05
EST 1HRLY 13 14 15 16 17 18 19 20 21 22 23 00
CRW CONSISTENCY H H H H H H H H H H H H
HTS CONSISTENCY H H H H H H H H H H H H
BKW CONSISTENCY H H H H H H H H H H H M
EKN CONSISTENCY H H H H H H M H H H M H
PKB CONSISTENCY H M H H M H H H H H H H
CKB CONSISTENCY H H H H H H H H H H H H
AFTER 18Z MONDAY...
IFR possible Wednesday afternoon with a strong cold front, and through
Thursday morning with snow showers.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Wind Advisory until 6 AM EST Monday for WVZ523-526.
OH...None.
KY...None.
VA...None.
&&
SYNOPSIS...KH/RPY
NEAR TERM...RPY
SHORT TERM...KH
LONG TERM...KH
AVIATION...RPY
Hazardous weather outlook, Nov 27, 4:58 AM EST, 8 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
458 AM EST Sun Nov 27 2022
KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>034-039-040-515>522-524-525-281000-
Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne-
Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-
Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton-
Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour-
Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-Southeast Nicholas-
Northwest Webster-Southeast Webster-Southeast Pocahontas-
Northwest Randolph-
458 AM EST Sun Nov 27 2022
This Hazardous Weather Outlook is for northeast Kentucky, southeast
Ohio, southwest Virginia and much of West Virginia.
.DAY ONE...Today and Tonight.
Wind gusts of 30 to 40 mph are possible through this evening.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.
WVZ523-526-281000-
Northwest Pocahontas-Southeast Randolph-
458 AM EST Sun Nov 27 2022
...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 AM EST
MONDAY...
This Hazardous Weather Outlook is for portions of northeast West
Virginia.
.DAY ONE...Today and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.
In the hours before
Special weather statement, Nov 27, 12:24 PM EST, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Charleston WV
1224 PM EST Sun Nov 27 2022
OHZ067-075-076-085-086-WVZ007>010-017-271830-
Washington OH-Athens OH-Meigs OH-Morgan OH-Gallia OH-Jackson WV-
Wirt WV-Mason WV-Wood WV-Pleasants WV-
1224 PM EST Sun Nov 27 2022
...Strong thunderstorms will impact portions of Meigs, eastern
Gallia, Washington, southeastern Morgan, southeastern Athens, west
central Pleasants, northern Mason, northwestern Wirt, northwestern
Jackson and Wood Counties through 130 PM EST...
At 1223 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles south of Chesterhill to 11 miles west
of Buffalo. Movement was northeast at 50 mph.
HAZARD...Wind gusts of 45 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Parkersburg, Marietta, Belpre, Point Pleasant, Gallipolis, Pomeroy,
Beverly, Racine, Coolville, Rutland, Forked Run State Park, Vienna,
Ravenswood, Williamstown, New Haven, Mason, Mineralwells, Washington,
Tuppers Plains and Lubeck.
This includes the following highways...
Interstate 77 in West Virginia between mile markers 147 and 186.
Interstate 77 in Ohio between mile markers 1 and 17.
Route 50 in West Virginia between mile markers 1 and 19.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3959 8158 3958 8148 3964 8147 3965 8145
3963 8145 3963 8142 3960 8139 3959 8128
3961 8128 3961 8127 3958 8126 3958 8120
3912 8140 3860 8225 3858 8229 3858 8233
3941 8197 3967 8159
TIME...MOT...LOC 1723Z 226DEG 44KT 3935 8188 3865 8218
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
LTCSpecial weather statement, Nov 27, 12:34 PM EST, 52 minutes before
Special Weather Statement
National Weather Service Charleston WV
1234 PM EST Sun Nov 27 2022
WVZ015-016-018-027-271815-
Calhoun WV-Clay WV-Roane WV-Kanawha WV-
1234 PM EST Sun Nov 27 2022
...A strong thunderstorm will impact portions of southern Calhoun,
northern Kanawha, southern Roane and north central Clay Counties
through 115 PM EST...
At 1233 PM EST, Doppler radar was tracking a strong thunderstorm over
South Charleston, or near Charleston, moving northeast at 50 mph.
HAZARD...Wind gusts of 45 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Charleston, Jefferson, South Charleston, Dunbar, Sissonville,
Clendenin, Elkview, Amma, Nebo, Tariff, Walton, Left Hand, Orma,
Looneyville and Chloe.
This includes the following highways...
Interstate 79 between mile markers 1 and 32.
Interstate 77 in West Virginia near mile marker 101, and between
mile markers 103 and 110.
Interstate 64 in West Virginia between mile markers 51 and 57.
Route 119 between mile markers 75 and 78, and near mile marker 80.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3868 8102 3867 8103 3864 8099 3831 8174
3835 8179 3885 8120
TIME...MOT...LOC 1733Z 230DEG 42KT 3836 8171
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
LTCLocal storm report, Nov 27, 12:41 PM EST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1241 PM EST SUN NOV 27 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1156 AM TSTM WND GST 1 NW HUNTINGTON 38.42N 82.45W
11/27/2022 E54 MPH CABELL WV ASOS
ASOS AT HUNTINGTON AIRPORT MEASURED 54 MPH
WIND GUST FROM A LINE OF STORMS THAT MOVED
THROUGH.
&&Local storm report, Nov 27, 12:48 PM EST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1248 PM EST SUN NOV 27 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM NON-TSTM WND GST 1 N SNOWSHOE 38.42N 79.99W
11/27/2022 E40 MPH POCAHONTAS WV PUBLIC
OBSERVER AT SNOWSHOE MOUNTAIN RESORT
MEASURED 40 MPH NON-THUNDERSTORM WIND GUST.
&&Special weather statement, Nov 27, 1:11 PM EST, 15 minutes before
Special Weather Statement
National Weather Service Charleston WV
111 PM EST Sun Nov 27 2022
OHZ076-WVZ009>011-017-019-020-271915-
Washington-Doddridge-Wirt-Ritchie-Wood-Pleasants-Tyler-
111 PM EST Sun Nov 27 2022
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN
WASHINGTON...PLEASANTS...CENTRAL RITCHIE...NORTHWESTERN DODDRIDGE...
TYLER...CENTRAL WIRT AND EASTERN WOOD COUNTIES...
At 111 PM EST, radar indicated strong thunderstorms were located
along a line extending from near Woodsfield to 8 miles southwest of
Elizabeth. Movement was northeast at 55 mph.
Wind gusts of 45 to 55 mph are possible with these storms.
Locations impacted include...
Harrisville, St. Marys, Elizabeth, Middlebourne, Paden City,
Sistersville, Pennsboro, Belmont, North Bend State Park, Newport,
Matamoras, Ellenboro, Cairo, Friendly, Fly, Alma, Maxwell, Schultz,
New Matamoras and Mountain.
This includes Route 50 in West Virginia between mile markers 16 and
47.
LAT...LON 3958 8089 3960 8085 3956 8082 3955 8079
3947 8071 3948 8067 3946 8067 3947 8064
3944 8060 3945 8058 3944 8056 3892 8151
3895 8154 3959 8127 3958 8125 3957 8104
3954 8104 3961 8095
TIME...MOT...LOC 1811Z 232DEG 50KT 3975 8120 3897 8152
25